MAUDE Adverse Event Report: WELLSPECT HEALTHCARE; LOFRIC HYDRO-KIT

WELLSPECT HEALTHCARE; LOFRIC HYDRO-KIT
Model Number 42010
Medical Device Problem Code Delivered as Unsterile Product (1421)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/02/2025
Type of Reportable Event Malfunction
Event or Problem Description
A 56-year-old male user discovered on (b)(6) 2025, while preparing for self-catheterization, that the catheter he was going to use was not packed in the primary packaging.It was loose outside the primary packaging, indicating a compromised sterile barrier.He did not use this catheter.He used another one from the same customer box.There was only one catheter with this defect in the customer box, all other catheters were fine.No medical injury or medical complication was reported.The user has over 10 years of experience using intermittent catheters and has a spinal cord injury, traumatic brain injury, neurogenic bladder injury, and urinary retention.Lofric hydro-kit is a sterile single use, hydrophilic catheter with salt solution for activation.It has an integrated urine collection bag and is ready to use anywhere.The wetting solution is used to activate the hydrophilic catheter coating before use.Primary package (sterile package) is protecting the catheter until use.The sterile package is a urine collection bag with opening loops for easy to access to the catheter.To enhance aseptic handling there is a non-touch function that allows catheterization without having to touch the catheter tube.
 
Additional Manufacturer Narrative
The user reported that the catheter was outside its primary packaging, indicating a compromised sterile barrier.No other products in the same customer box with the same lot had the same defect.Batch documentation has been reviewed and no earlier complaints are registered for this lot.The defected product will be returned but has not yet been received at the time of this report.However, the picture provided with the complaint clearly shows that the catheter is loose outside its primary packaging.We have identified this type of anomaly on three (3) occasions since (b)(6) 2022.Possible reason why this could happen is that during the catheter insertion process, suction cups are used to open the top plastic layer of the urine bag.A control function ensures that the suction cups apply sufficient pressure to properly open the bag.If the suction cups malfunction and the control function fail to detect it, the catheter may be placed on top of the urine bag instead of being inserted inside.In most cases, a catheter incorrectly placed on the outside of the bag will fall off during transport to the next production step.A downstream sensor is designed to detect the presence of a catheter.If the catheter has fallen off, the sensor will identify the product as missing a catheter, and the item will be scrapped.However, if the catheter remains on top of the bag - essentially "surfing" on it - the sensor may not be able to distinguish between a correctly inserted catheter and one that is merely resting on the surface.As a result, the product may pass through undetected despite the defect.In conclusion, if multiple simultaneous failures occur in the production and control processes, a product without a catheter may pass through the machine undetected.Should additional facts prompt us to alter or supplement any information of conclusions contained in this report, a follow-up report will be submitted.

Common Device Name
LOFRIC HYDRO-KIT
Manufacturer (Section D)
WELLSPECT HEALTHCARE
aminogatan 1
p.o.box 14
molndal, SE-43 121
SW  SE-43121
Manufacturer Contact
ulrika skogbäck
aminogatan 1
p.o.box 14
molndal, SE-43-121
SW   SE-43121
MDR Report Key22345868
Report Number3009632672-2025-00019
Device Sequence Number4901105
Product Code EZD
UDI-Device Identifier07333387042800
UDI-Public07333387042800
Combination Product (Y/N)N
PMA/510(K) Number
K122078
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number42010
Device Catalogue Number42010403
Device Lot Number659952
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/03/2025
Initial Report FDA Received Date06/27/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/04/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age56 YR
Patient SexMale